Discussions that mention ondansetron

Cancer: Colon board


The Fortisip seems quite palatable and goes down reasonably well. I had a struggle for a bit coping with sickness until I got on to Ondansetron which I gather is the most expensive anti-emetic. ( I always did have expensive tastes). Funnily enough my daughter who had leukaemia suffered similarly during chemo 12 years ago until she got Ondansetron.

Also got prescribed Dexamethasone to combat the sickness and lack of appetite during this spell which seems to have done the trick - Mind you two of these and I'm anybody's!!

Rephyc - can I ask about the refined sugar taboo. You are in the UK. Has a UK oncologist suggested this to your brother or has he gleaned this from somewhere else as I think I've read this somewhere also?

Glad to hear his weight is improving and that he is generally doing well - may that continue for him and thanks for your input.
Hi Rephyc15

Ahh!! Sorry to have lain low over the last couple of weeks but the chemo got me in the end. Well the Xeloda (Capecitabine) did on the diarrhea front. Minus short periods of relief, I would not be exaggerating to say I had it every half hour for two weeks - and obviously more was coming out than going in. Loperamide (Immodium) wasn't touching me and even the water taken to swallow them was coming out 30 minutes later. I ended up getting de-hydrated and having a drip put up for two liters a day for three days. The NHS had no beds, thankfully, as I'd prefer my own home and loo, so I got this as an outpatient. Finally I think I'm coming out the other side - well yesterday and today especially has been pure bliss. I'm not counting my chickens yet but the answer appears to have been Codeine Phosphate plus the Loperamide - in large doses - and a supplement drink I'll refer to later.

As to the other side-effects, I'm happy at the moment on the anti-emetics and the odd steroid after IV Oxipalatin and Cetuximab. Be sure to tell your brother to use the creams for his fingers and toes on which the Oxipalatin is cumulative. He'll know what I mean when he goes outside on a lovely day but thinks it's spitting with rain. Well I suppose the capecitabine is cumulative as well on the diarrhea front but it appears my blood tests show a very good lowering of tumour markers to the point that my oncologist has decided to give me a rest from the capecitabine for an extra week over and above my normal week to allow the stomach/bowel to get itself back in order but insists that we have a grace period as a result and I'm not paying any penalty by this. Sorry to rant on about this diarrhea thing but tell him also to watch out on the cleanliness front - which I'm sure he's doing anyway. The point is this stuff coming out in its liquid yellow form is positively corrosive and drops of it on other sensitive areas can make the skin red and even take it off.

One other recommendation, if the diarrhea ever hits is firstly stop eating full stop. Drink only water until you can get hold of a liquid or powder supplement called SHS Elemental 028. Free on the NHS - says it mixes up like a soft drink - and boy do they have an imagination. Positively awful to begin with but if you add Crusha Rasberry it become palatable. After a couple of days even quite pleasant and boy it stays down , quenches the hunger, and don't know what good it does inside but I felt 100% better after three days. Oh and another one believe it or not - water based (no ice-cream) ice lollies - Tescos cheapest. Reliving my youth again.

Cetuximab. Yes £7000 for 12 vials/doses. No wonder the company want it trialled and pay for the durgs including the Oxi and Capecitabine plus fund a trial nurse in the hospital. The only side effect I had after the first couple of weeks was Acne. (Told you I was reliving my youth!!) Really bad acne to the extent that over 50% of my body was covered but was measured (assessed) by the dermatologist as 49% so that they could continue. (50% being the magic stop figure). Facially it was bad for about a week - plooks, puss the works - but I got antibiotic pills and cream and afetr a week it had subsided on my face. It left me with a face as smooth as a baby's bottom but with a glorious sun-tan though we aint seen the sun in Scotland for months - that's the other side effect - but I don't recommend it as a way to get a sun tan.

Ktee - thanks also for your input. I'm also 6ft but started at 11.5 stone and now am down to 9 stone. Don't want to lose a lot more but the doc isn't worried - he says. Ondansetron was the only one which worked for me until he tried me on Granisetron which comes in pill or liquid form and taken first thing in the morning last all day. I've ranted above about this Elemental 028 supplement and can't praise it enough but hopefully your hubby doesn't need it now anyway.

Anway thanks all for your input and I hope all goes well for your respective patients whom I'm sure are being well cared for by you all.